News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Can stopping the use of birth control cause headaches?


 Haleon - Wed Feb 03, 2010 10:57 pm

My wife stopped taking her birth control pills (tri-norinyl) about a month and a half ago. Almost as soon as she stopped taking them, she started getting near-constant headaches. She describes them as dull, and they take place in various locations in her head, but mostly around her forehead and the top of her head. She says that they go away occasionally, but they are there almost all day long, every day.

She went to see her family doctor today, and the doctor scheduled her for an MRI with the contrasting agent. As an admitted semi-hypochondriac, I'm kind of freaking out about this, even though it's obviously best to get the MRI done and know one way or another (which we are definitely going to do).

Her doctor dismissed the idea of her discontinuation of the birth control as a possible reason for the headaches; yet, my limited online research seems to indicate that it could be a reason. I guess it would make me feel better if a second opinion at least said that, yes, the headaches could be possible from some sort of withdrawal symptoms from not taking her pills anymore.

Any advice would definitely be appreciated.
 Debbie Miller, RN - Thu Feb 04, 2010 7:19 pm

User avatar Hello,
Headaches would not be a typical response to discontinuation of the pill, but like the side effects of their use, each woman responds in her own way and what the majority experience is not what everyone does. But, since it would be an atypical response, it makes sense to rule out other causes of the headache. If nothing is found and it was due to the hormonal change, it should resolve on its own as her hormones get back to normal.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here